Alert archive / Indiana / Flash Flood Warnings in 2013
Flash Flood Warning 28, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Dec 21, 2013, 5:56 PM EST for 5 counties in Indiana. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 21, 2013, 5:56 PM EST (22:56 UTC)
- Expired
- Dec 22, 2013, 5:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bartholomew County, IN, Brown County, IN, Jackson County, IN, Lawrence County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 68 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 9:19 PM EST | FLOOD | Columbus, IN | WATER COMING ACROSS THE ROADS FROM BOTH SIDES AT MARR ROAD AND ROCKY FORD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 425 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
265
WGUS53 KIND 212256
FFWIND
INC005-013-071-093-105-220500-
/O.NEW.KIND.FF.W.0028.131221T2256Z-131222T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
556 PM EST SAT DEC 21 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
BROWN COUNTY IN SOUTH CENTRAL INDIANA...
EASTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
NORTHEASTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
NORTHWESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL MIDNIGHT EST SUNDAY
* AT 555 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL MOVING INTO SOUTH CENTRAL INDIANA.
MANY LOCATIONS WITHIN THE WARNED AREA HAVE ALREADY RECEIVED 2 TO 3
INCHES OF RAIN SINCE FRIDAY EVENING. WITH THE GROUND SATURATED...
ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE FLASH FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBUS AND NASHVILLE.
THERE HAVE BEEN NUMEROUS REPORTS OF ROADS FLOODED AND CLOSED AND
CREEKS AND STREAMS NEAR BANKFULL OR OUT OF THEIR BANKS ACROSS THE
WARNED AREA THIS AFTERNOON.
THIS WARNING INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 58 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3886 8641 3933 8639 3935 8600 3935 8569
3923 8568 3914 8570 3913 8573 3913 8580
3910 8580
$$
RYAN3 follow-up statements
806
WGUS73 KIND 220059
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
759 PM EST SAT DEC 21 2013
INC005-013-071-093-105-220500-
/O.CON.KIND.FF.W.0028.000000T0000Z-131222T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTHOLOMEW-BROWN-JACKSON-LAWRENCE-MONROE-
759 PM EST SAT DEC 21 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BROWN...BARTHOLOMEW...
NORTHWESTERN JACKSON...NORTHEASTERN LAWRENCE AND EASTERN MONROE
COUNTIES UNTIL MIDNIGHT EST...
AT 757 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 2 TO 4 INCHES OF
RAIN HAVE BEEN REPORTED ACROSS SOUTH CENTRAL INDIANA SINCE FRIDAY
EVENING.
HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...COLUMBUS AND NASHVILLE.
THERE HAVE BEEN NUMEROUS REPORTS OF ROADS FLOODED AND CLOSED AND
CREEKS AND STREAMS NEAR BANKFULL OR OUT OF THEIR BANKS ACROSS THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THIS
EVENING IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3886 8641 3933 8639 3935 8600 3935 8569
3923 8568 3914 8570 3913 8573 3913 8580
3910 8580
$$
RYAN512
WGUS53 KIND 220342
FFWIND
INC005-013-071-093-105-221000-
/O.EXT.KIND.FF.W.0028.000000T0000Z-131222T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1042 PM EST SAT DEC 21 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
BROWN COUNTY IN SOUTH CENTRAL INDIANA...
EASTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
NORTHEASTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
NORTHWESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 500 AM EST SUNDAY
* AT 1040 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING CONTINUING ACROSS THE WARNED AREA. HIGH
WATER HAS CAUSED ROAD CLOSURES THROUGHOUT THE WARNED AREA. RAIN
WILL CONTINUE FOR THE NEXT 2 TO 4 HOURS...WITH AN ADDITIONAL HALF
INCH TO ONE INCH BEFORE THE RAIN ENDS. THIS WILL FURTHER
EXACERBATE ONGOING FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLUMBUS AND
NASHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3886 8641 3933 8639 3935 8600 3935 8569
3923 8568 3914 8570 3913 8573 3913 8580
3910 8580
$$
RYAN015
WGUS73 KIND 220950
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 AM EST SUN DEC 22 2013
INC005-013-071-093-105-221005-
/O.EXP.KIND.FF.W.0028.000000T0000Z-131222T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTHOLOMEW-BROWN-JACKSON-LAWRENCE-MONROE-
450 AM EST SUN DEC 22 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BROWN...
BARTHOLOMEW...NORTHWESTERN JACKSON...NORTHEASTERN LAWRENCE AND
EASTERN MONROE COUNTIES WILL BE ALLOWED TO EXPIRE AT 500 AM EST...
SIGNIFICANT HEAVY RAIN HAS ENDED OVER THE WARNED AREA. AREAL FLOOD
WARNINGS REMAIN IN EFFECT.
LAT...LON 3886 8641 3933 8639 3935 8600 3935 8569
3923 8568 3914 8570 3913 8573 3913 8580
3910 8580
$$
PUMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 5:30 PM EST, 26 minutes earlier.
Area forecast discussion, Dec 21, 5:30 PM EST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 530 PM EST SAT DEC 21 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 236 PM EST SAT DEC 21 2013 A LOW PRESSURE TROUGH WITH SERIES OF PRESSURE CENTERS FROM TEXAS TO INDIANA WILL ORGANIZE INTO ONE PRIMARY LOW PRESSURE SYSTEM TONIGHT OVER INDIANA THEN MOVE INTO NEW ENGLAND SUNDAY. COLD HIGH PRESSURE WILL FOLLOW FOR EARLY NEXT WEEK. ANOTHER MUCH WEAKER CLIPPER TYPE SYSTEM WILL MOVE SOUTHEAST INTO THE GREAT LAKES MIDWEEK PRODUCING SOME LIGHT SNOW FOLLOWED BY REINFORCING COLD CANADIAN AIR TO END THE UPCOMING WEEK. AFTER MILDER THAN NORMAL TEMPERATURES IN THE COMING 24 HOURS...TEMPERATURES WILL RETURN TO NEAR OR BELOW NORMAL FOR MOST OF NEXT WEEK. && .NEAR TERM /TONIGHT/... ISSUED AT 236 PM EST SAT DEC 21 2013 SLIGHT DIFFERENCES REMAIN IN MODEL SOLUTIONS AS USUAL AND WILL AVERAGE THESE. SOME HINTS AT CURRENT RADAR DISPLAYING PRECIP SIMILAR TO DIVERGENT PRECIP FORECASTS FROM MODELS LENDING TO NEED FOR AVERAGING. WATER VAPOR SHOWING WELL DEFINED UPPER SYSTEM OVER TEXAS WITH MOISTURE CONNECTION INTO TROPICS TIES WITH CLIMATOLOGICAL MAX FOR PRECIPITABLE WATER FOR OUR AREA. STRONG THERMAL GRADIENT ACROSS LOW PRESSURE TROUGH IN OHIO VALLEY COUPLED WITH 60+ KNOT 850 JET ACROSS KENTUCKY THAT GFS STRENGTHENS TO 90 KTS THIS EVENING STILL LEND CREDENCE TO QUITE A BIT MORE HEAVY RAIN TO COME THIS EVENING. WITH STRENGTH OF THESE FEATURES WE STILL RUN THE RISK OF SOME THUNDER IN SOUTH CENTRAL AND SOUTHEAST COUNTIES THIS EVENING. ALL MODELS STILL SHOW DRY SLOT PUNCH IN BEHIND SURFACE LOW THAT COMES TOGETHER OVER CENTRAL INDIANA LATE THIS EVENING. THIS INDICATES FAIRLY QUICK SHUT DOWN OF SIGNIFICANT RAIN ACCUMULATION BY OR SHORTLY AFTER MIDNIGHT. SLIGHT TEMPERATURE RISE TO ACCOMPANY LOW PRESSURE MOVING IN ALONG WITH A SWITCH TO SOUTH WINDS IN SOUTHEAST COUNTIES FOLLOWED BY SWING TO SOUTHWEST WINDS AS OCCLUDED FRONT SWEEPS ACROSS AFTER MIDNIGHT AND SURFACE LOW MOVES TO NORTHERN OHIO. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 236 PM EST SAT DEC 21 2013 MODELS IN FAIR AGREEMENT WITH A BLEND OF ALL USED. NO MAJOR CONCERNS HERE OUTSIDE OF WHETHER ANY SNOW ACCUMULATION WOULD OCCUR SUNDAY EVENING. ONGOING SMALL STREAM AND RIVER FLOODING EXPECTED. SUNDAY AND SUNDAY NIGHT...LOW PRESSURE WRAP-AROUND MOISTURE REMAINS NORTHWEST OF CENTRAL INDIANA MOST OF THE DAY THEN TAIL SWEEPS ACROSS SUNDAY NIGHT. STILL EXPECT ABUNDANT CLOUD COVER WITH LOTS OF LOW LEVEL MOISTURE REMAINING AND PERHAPS A FEW LIGHT RAIN SHOWERS AT TIMES SUNDAY. AS COLDER AIR CONTINUES FILTERING IN...SNOW SHOWERS MAY BE POSSIBLE VERY LATE IN THE DAY AND CONTINUE INTO THE EVENING. DOUBT ANY ACCUMULATION WILL OCCUR GIVEN WARMER AND WETTER GROUND BACK IN PLACE AND SNOW SHOWERS EXPECTED TO BE LIGHT. MONDAY INTO TUESDAY...HIGH PRESSURE WILL TAKE CONTROL. ONLY QUESTION WILL BE DIRECTION OF WIND FLOW ACROSS LAKE MICHIGAN. MOST MODELS KEEP FLOW FROM THE NORTHWEST AND LAKE EFFECT SNOW SHOWERS NORTH OF OUR AREA. SOUTHERN COUNTIES SHOULD SEE SOME SUNSHINE UNDER THE INFLUENCE OF THE RIDGE AXIS. WITH ARCTIC AIR RETURNING...HAVE TEMPERED TEMPERATURE DOWNWARD TREND A LITTLE DUE TO WARM MOIST GROUND BACK IN PLAY. SO IT WILL GET MUCH COLDER BUT SINGLE DIGITS LOWS SHOULD BE CONFINED TO NORTHERN COUNTIES. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 149 PM EST SAT DEC 21 2013 HIGH PRESSURE WILL BE A DOMINANT FORCE THROUGH MUCH OF THE LONG TERM PERIOD. ONLY SYSTEM OF NOTE IS AN UPPER LEVEL LOW AND ASSOCIATED WEAK SURFACE REFLECTION THAT MODELS PROG INTO THE GREAT LAKES WEDNESDAY NIGHT INTO THURSDAY. FOR NOW...WITH VERY LIMITED MOISTURE AND MODEL DISCREPANCIES CONTINUE TO BE UNABLE TO JUSTIFY MORE THAN SLIGHT CHANCE POPS FOR A FEW LIGHT SNOW SHOWERS. TEMPERATURES SHOULD BE NEAR TO BELOW NORMAL WITH UPPER LEVEL FLOW GENERALLY CYCLONIC TO QUASIZONAL. ALLBLEND HANDLED THIS WELL AND FEW CHANGES WERE REQUIRED. && .AVIATION /DISCUSSION FOR THE 220000Z TAFS/... ISSUED AT 530 PM EST SAT DEC 21 2013 STRONG LIFT ASSOCIATED WITH A 65-70 KT LOW LEVEL JET LOCATED ROUGHLY ALONG THE OHIO RIVER WILL CONTINUE TO GENERATE MODERATE TO HEAVY RAIN ACROSS THE TAF SITES THIS EVENING. DRY SLOT WRAPPING INTO THE UPPER SYSTEM EXPECTED TO MOVE OVERHEAD AROUND 220600Z...SO MOST OF THE SIGNIFICANT PRECIPITATION SHOULD TAPER OFF TO LIGHT RAIN/DRIZZLE BY THAT TIME. MODEL DATA SUGGEST SOME ELEVATED INSTABILITY MAY EXIST OVER THE SOUTHERN PARTS OF THE AREA THIS EVENING...SO THERE IS A LOW POTENTIAL FOR SOME EMBEDDED LIGHTNING STRIKES...MAINLY IN THE KBMG/KIND AREAS. GENERALLY IFR CEILINGS EXPECTED TONIGHT AROUND 006 AGL. THESE CEILINGS MAY TEND TO LOWER INTO THE LIFR CATEGORY FOR A PERIOD AFTER PRECIPITATION DIMINISHES AND BEFORE PASSAGE OF SURFACE LOW...AROUND 220900Z. LOWER CONFIDENCE IN WIND FORECAST THIS EVENING...ESPECIALLY AT KBMG/KIND WITH FRONTAL SYSTEM HUNG UP OVER SOUTHEAST INDIANA. WILL KEEP SURFACE WINDS FROM AN EAST/NORTHEAST DIRECTION AT THESE TAF SITES FOR NOW...BUT IF FRONT SHIFTS BACK MORE THAN EXPECTED...SURFACE WINDS MAY SHIFT TO THE SOUTH WITH GUSTS AROUND 20 KTS POSSIBLE. FINALLY...CONCERN FOR LOW LEVEL WIND SHEAR...ESPECIALLY AT KBMG/KIND WHERE PROFILERS SUGGEST THE FRONTAL INVERSION IS AROUND 020. MODEL DATA SUGGEST THE CORE OF THE LOW LEVEL JET WILL REMAIN SOUTH OF THE TAF SITES TONIGHT...SO WILL HOLD OFF ON A LOW LEVEL WIND SHEAR MENTION AT THIS TIME. && .HYDROLOGY... FLOOD WATCH WILL CONTINUE INTO SUNDAY MORNING. RIVER FLOOD WARNINGS IN PLACE FOR ALL RIVERS. AREAL FLOOD WARNINGS ALSO IN PLACE FOR MOST COUNTIES. HEAVY RAINS FRIDAY EVENING PRIMED THE WELL EARLY AND BROUGHT SMALL STREAMS UP EARLIER THAN EXPECTED. WITH CONTINUED RAIN TODAY...MOST SMALL STREAMS HAVE REACHED ACTION STAGE AND MOST...EXPECT PERHAPS FOR FAR NORTH...WILL GO INTO FLOOD IF THEY ARE NOT ALREADY. WEATHER SYSTEM CAUSING THIS WILL STILL BRING 1 TO 3 INCHES OF RAIN THROUGH MIDNIGHT TONIGHT TIED WITH HIGH AMPLITUDE AND HIGHLY ENERGETIC TROUGH IN PLACE OVER THE AREA. ENDING OF MAJORITY OF RAIN TONIGHT AND INJECTION OF OBSERVED PRECIPITATION INTO RIVER MODELS WILL HELP REFINE RIVER FORECASTS CREST HEIGHTS AND TIMING. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ021-028>031-035>049- 051>057-060>065-067>072. && SYNOPSIS...TUCEK NEAR TERM...TUCEK SHORT TERM...TUCEK LONG TERM...NIELD AVIATION...JAS VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Dec 21, 12:56 PM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1256 PM EST SAT DEC 21 2013 INZ021-028>031-035>049-051>053-060-067-221800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-SULLIVAN- KNOX- 1256 PM EST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: HEAVY RAIN WILL CONTINUE. A FLOOD WATCH IS IN EFFECT. FLOOD WARNINGS ARE IN EFFECT FOR SOME AREAS ALSO. HAZARDS: HEAVY RAIN WILL RESULT IN THE FLOODING OF FIELDS...ROADS AND STREAMS. TIMING: TODAY AND TONIGHT. DISCUSSION: LOW PRESSURE FROM TEXAS INTO THE OHIO VALLEY REGION REMAINS A FOCUS FOR PROLONGED RAIN THAT WILL BE HEAVY AT TIMES. THE RAIN WILL BE HEAVIEST LATE THIS AFTERNOON AND EVENING AND WILL AVERAGE 2 TO 4 INCHES ACROSS ALL OF CENTRAL INDIANA. EXPECT MORE FLOODING ISSUES TO DEVELOP ON MANY ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: FLOODING WILL LIKELY REMAIN AN ISSUE IN FLOOD PRONE AREAS THROUGH SUNDAY. SOME LIGHT SNOW IS POSSIBLE LATE SUNDAY AFTERNOON THROUGH MONDAY AND AGAIN WEDNESDAY NIGHT AND THURSDAY. HAZARDS: FLOODED ROADS MAY STILL BE A PROBLEM IN MANY AREAS SUNDAY. SLICK SURFACES MAY OCCUR DUE TO LIGHT SNOW SUNDAY EVENING AND WEDNESDAY NIGHT. TIMING: FLOODING INTO SUNDAY OR EARLY IN THE WORK WEEK. LIGHT SNOW CHANCES ON SUNDAY AFTERNOON THROUGH MONDAY. DISCUSSION: PRECIPITATION CHANGE TO SNOW SUNDAY AFTERNOON WILL BE BRIEF AND MINIMAL SNOW ACCUMULATION IS EXPECTED. RIVER AND ROAD FLOODING WILL BE A CONCERN THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT REPORTS OF RAINFALL OR FLOODING TODAY AND TONIGHT WOULD BE APPRECIATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ054>057-061>065-068>072-221800- MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1256 PM EST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: HEAVY RAIN WILL CONTINUE INTO THIS EVENING. A FLOOD WATCH AND FLOOD WARNINGS ARE IN EFFECT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. HAZARDS: FLOODING OF FIELDS...ROADS AND STREAMS. LIGHTNING AND DAMAGING WINDS WILL BE THE THREATS FROM THUNDERSTORMS. TIMING: TODAY AND TONIGHT. DISCUSSION: LOW PRESSURE EXTENDING FROM TEXAS INTO THE OHIO VALLEY WILL REMAIN THE FOCUS FOR PROLONGED RAINS AND BRING THE POTENTIAL FOR THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THE RAIN WILL BE HEAVIEST LATE THIS AFTERNOON AND EVENING AND WILL AVERAGE 2 TO 4 INCHES ACROSS ALL OF CENTRAL INDIANA. EXPECT FLOODING ISSUES TO BECOME MORE WIDESPREAD IN FLOOD PRONE AREAS AND LAST THROUGH SUNDAY. RIVER FLOODING WILL LAST INTO LATE NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: FLOODING WILL CONTINUE. LIGHT SNOW IS POSSIBLE LATE SUNDAY AFTERNOON THROUGH MONDAY AND AGAIN WEDNESDAY NIGHT AND THURSDAY. HAZARDS: FLOODING. SLICK SURFACES DUE TO LIGHT SNOW. TIMING: RIVER FLOODING MAY LAST MUCH OF THE WEEK. SMALLER STREAM FLOODING SHOULD SUBSIDE SUNDAY EVENING. LIGHT SNOW CHANCES ON SUNDAY AFTERNOON THROUGH MONDAY. DISCUSSION: PRECIPITATION CHANGE TO SNOW SUNDAY AFTERNOON WILL BE BRIEF AND MINIMAL SNOW ACCUMULATION IS EXPECTED. RIVER FLOODING WILL LAST THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT REPORTS OF RAINFALL OR FLOODING TODAY AND TONIGHT WOULD BE APPRECIATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
In the hours before
Local storm report, Dec 21, 3:53 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
353 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN 1 NE AVON 39.77N 86.37W
12/21/2013 M1.92 INCH HENDRICKS IN NWS EMPLOYEE
STORM TOTAL RAINFALL THROUGH 345 PM.
&&
MDRLocal storm report, Dec 21, 4:09 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HEAVY RAIN 2 S CASTLETON 39.88N 86.05W
12/21/2013 M1.97 INCH MARION IN CO-OP OBSERVER
1.42 HAS FALLEN SINCE MIDNIGHT.
&&
MMBLocal storm report, Dec 21, 4:48 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
448 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 1 NE CARMEL 39.98N 86.10W
12/21/2013 M2.05 INCH HAMILTON IN AMATEUR RADIO
STORM TOTAL RAINFALL THROUGH 430 PM.
&&
MDRLocal storm report, Dec 21, 5:09 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HEAVY RAIN 8 W FRANKFORT 40.28N 86.66W
12/21/2013 M1.71 INCH CLINTON IN TRAINED SPOTTER
STORM TOTAL RAINFALL
&&
MDRLocal storm report, Dec 21, 5:37 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
537 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 5 SW BLOOMINGTON 39.12N 86.59W
12/21/2013 M3.25 INCH MONROE IN TRAINED SPOTTER
STORM TOTAL. ABOUT A QUARTER OF AN INCH HAS FALLEN IN
THE LAST 45 MINUTES. STILL RAINING HARD. WATER STREAMING
DOWN HILL.
&&
MMBLocal storm report, Dec 21, 5:51 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HEAVY RAIN 4 E VINCENNES 38.68N 87.46W
12/21/2013 M4.20 INCH KNOX IN CO-OP OBSERVER
STORM TOTAL RAINFALL. CURRENTLY RAINING HEAVILY.
&&
MMBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 8:02 AM EST | Areal Flood Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 4 more | 51 hr |
| Dec 21, 8:05 AM EST | Areal Flood Warning | IND | Bartholomew, Boone, Brown, Hamilton, Hendricks, Jackson and 5 more | 51 hr |
| Dec 21, 8:06 AM EST | Areal Flood Warning | IND | Decatur, Delaware, Hancock, Henry, Jennings, Madison and 3 more | 51 hr |
| Dec 21, 12:14 PM EST | River Flood Warning | IND | Henry, Rush, Shelby | 58 hr |
| Dec 21, 12:14 PM EST | River Flood Warning | IND | Boone, Marion | 32 hr |
| Dec 21, 12:14 PM EST | River Flood Warning | IND | Marion | 24 hr |
| Dec 21, 2:58 PM EST | River Flood Warning | IND | Bartholomew | 32 hr |
| Dec 21, 5:31 PM EST | Flash Flood Warning | IND | Daviess, Greene, Knox, Lawrence, Martin, Monroe | 11 hr |
| Dec 21, 6:16 PM EST | Areal Flood Warning | IND | Fountain, Montgomery, Parke, Putnam, Tippecanoe, Vermillion and 1 more | 24 hr |
| Dec 21, 6:19 PM EST | Areal Flood Warning | IND | Boone, Carroll, Clinton, Delaware, Hamilton, Howard and 3 more | 24 hr |
| Dec 21, 6:36 PM EST | Flash Flood Warning | IND | Hancock, Hendricks, Johnson, Marion, Monroe, Morgan and 2 more | 10 hr |
| Dec 21, 6:41 PM EST | Flash Flood Warning | IND | Clay, Greene, Knox, Owen, Putnam, Sullivan and 1 more | 10 hr |
Nearby
Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.